Alert archive / Indiana / Beach Hazards Statements in 2013
Beach Hazards Statement 9, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Aug 7, 2013, 7:50 PM CDT for Lake County, Porter County, Indiana; Lake County, Illinois. It took effect at Aug 8, 2013, 12:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2013, 7:50 PM CDT (00:50 UTC)
- In effect from
- Aug 8, 2013, 12:00 AM CDT
- Expired
- Aug 8, 2013, 9:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2668 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
510 WHUS43 KLOT 080050 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 750 PM CDT WED AUG 7 2013 ILZ006-014-INZ001-002-080900- /O.NEW.KLOT.BH.S.0009.130808T0500Z-130809T0200Z/ LAKE IL-COOK-LAKE IN-PORTER- 750 PM CDT WED AUG 7 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH THURSDAY EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED TONIGHT AND THURSDAY. * STRONG RIP CURRENTS EXPECTED ALONG THE ILLINOIS AND INDIANA LAKE MICHIGAN BEACHES && PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. $$ IZZI PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
4 follow-up statements
737 WHUS43 KLOT 080826 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 326 AM CDT THU AUG 8 2013 ILZ006-014-INZ001-002-081630- /O.CON.KLOT.BH.S.0009.000000T0000Z-130809T0200Z/ LAKE IL-COOK-LAKE IN-PORTER- 326 AM CDT THU AUG 8 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED TONIGHT AND THURSDAY. * STRONG RIP CURRENTS EXPECTED ALONG THE ILLINOIS AND INDIANA LAKE MICHIGAN BEACHES DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. $$ KJB PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
979 WHUS43 KLOT 080954 CCA CFWLOT LAKESHORE HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHICAGO IL 454 AM CDT THU AUG 8 2013 ILZ006-014-INZ001-002-081815- /O.COR.KLOT.BH.S.0009.000000T0000Z-130809T0200Z/ LAKE IL-COOK-LAKE IN-PORTER- 454 AM CDT THU AUG 8 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED TODAY. * STRONG RIP CURRENTS EXPECTED ALONG THE ILLINOIS AND INDIANA LAKE MICHIGAN BEACHES DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. $$ KJB PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
711 WHUS43 KLOT 081413 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 913 AM CDT THU AUG 8 2013 ILZ006-014-INZ001-002-082215- /O.CON.KLOT.BH.S.0009.000000T0000Z-130809T0200Z/ LAKE IL-COOK-LAKE IN-PORTER- 913 AM CDT THU AUG 8 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED TODAY. * STRONG RIP CURRENTS EXPECTED ALONG THE ILLINOIS AND INDIANA LAKE MICHIGAN BEACHES DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. $$ RATZER PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
433 WHUS43 KLOT 090223 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 923 PM CDT THU AUG 8 2013 ILZ006-014-INZ001-002-090330- /O.EXP.KLOT.BH.S.0009.000000T0000Z-130809T0200Z/ LAKE IL-COOK-LAKE IN-PORTER- 923 PM CDT THU AUG 8 2013 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$ IZZI PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 7, 6:47 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 7, 6:47 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 647 PM CDT WED AUG 7 2013 .DISCUSSION... 245 PM CDT FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING...THE MAIN CONCERN WILL BE THUNDERSTORM COVERAGE...TIMING...STRENGTH AND DURATION. FOR THE HEAVY RAINFALL THREAT...WITH MID LEVEL FLOW WESTERLY AT 25-35KT AND A GENERAL SEWD MOTION OF THE COLD FRONT...INDIVIDUAL CONVECTIVE ELEMENTS SHOULD BE FAIRLY PROGRESSIVE. SO...GIVEN THE LARGE AMOUNTS OF DEEP LAYER MOISTURE IN PLACE WITH PWATS OF 1.6 TO 1.7 INCHES...INDIVIDUAL STORMS WILL LIKELY DUMP LARGE AMOUNTS OF RAIN IN A SHORT PERIOD OF TIME AND SOME AREAS MAY SEE RAINFALL AMOUNTS OF 1 TO 2 INCHES. HOWEVER...THE GENERAL LACK OF RAINFALL RECENTLY WILL ALLOW FOR RAPID INFILTRATION INTO DRY SOILS. THE DRY CONDITIONS HAVE ALSO LEFT ADEQUATE CAPACITY IN AREA STREAMS AND RIVERS TO HANDLE ANY RUN-OFF. SO...ANY FLOODING THREAT WILL LIKELY BE CONFINED TO PONDING ON ROADWAYS. THE COLD FRONT WILL STEADILY PROGRESS SEWD THROUGH THE AREA...CLEARING THE SERN PORTIONS OF THE CWA BY AROUND MIDNIGHT. AN INFLUX OF DRIER AIR BEHIND THE FRONT WILL USHER IN MUCH LOWER TEMPERATURES. COOL...DRY ADVECTION WILL PERSIST THROUGH THE DAY ON THURSDAY AS HIGH PRESSURE SPREADS ACROSS THE GREAT LAKES AND INTO NRN IL/IN. ALOFT...A DEEP...BROAD UPPER LOW WILL DROP SOUTH INTO NORTHERN ONTARIO WHILE UPPER RIDGING BUILDS OVER THE WRN CONUS. THE TREND FOR THE REST OF THE WEEK THROUGH THE WEEKEND AND INTO NEXT WEEK WILL BE FOR GRADUALLY LOWERING HEIGHTS AND NORTHWESTERLY FLOW ALOFT. HIGH TEMPERATURES WILL DROP BACK TO BELOW SEASONAL NORMAL LEVELS AGAIN...WITH HIGHS ONLY IN THE UPPER 70S TO AROUND 80F THROUGH THE REMAINDER OF THE FORECAST PERIOD. WHILE THE TEMPERATURE FORECAST FOR THE NEXT SEVERAL DAYS HAS A REASONABLE AMOUNT OF CONFIDENCE...GIVEN THE LARGE SCALE PATTERN SETTING UP...THE SAME CANNOT BE SAID FOR PCPN CHANCES. A SERIES OF WEAK SHORT WAVES WILL RIPPLE THROUGH THE NORTHERN STREAM...DROPPING OUT OF SCNTRL CANADA AND SWING ACROSS THE UPPER GREAT LAKES. AT THE SAME TIME...A STRENGTHENING SUBTROPICAL JET WILL SET UP A STREAM OF MOISTURE FROM OFF OF THE BAJA PENINSULA...POINTING INTO THE MIDWEST. THE DEGREE OF PHASING OF THE NRN AND SRN STREAMS WILL BE THE MAJOR FACTOR IN THE CHANCES FOR ORGANIZED PCPN THROUGH THE PERIOD. AT THIS POINT...THE LARGER SCALE MODELS ARE NOT INDICATING MUCH IN THE WAY OF PHASING OVER THE MIDWEST...WITH THE SUBTROPICAL JET REMAINING SOUTH OF THE LOCAL AREA AND THE POLAR JET REMAINING TO THE NORTH. THUS...THE CHANCES FOR ORGANIZED PCPN ARE LOW. THE BEST CHANCES FOR THE SRN PORTIONS TO SEE ANY RAIN WILL BE LATE THURSDAY NIGHT OR EARLY FRIDAY MORNING AS A SHORTWAVE MOVES OVER SRN IL AND INTO THE UPPER OHIO VALLEY...BUT A POTENTIAL LIMITING FACTOR WILL BE HOW FAR SOUTH THAT HIGH PRESSURE WILL SPREAD ACROSS THE REGION...SO HAVE LIMITED CHANCE POPS TO THE FAR SOUTHERN COUNTIES. OTHERWISE... AFTER ANY RAIN THIS AFTERNOON AND EVENING...THE CHANCES FOR WIDESPREAD PCPN ACROSS THE AREA IS LOW. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * GUSTY NORTHEAST WINDS THROUGH THE PERIOD. * POSSIBLE MVFR CIGS EARLY THIS EVENING. CMS //DISCUSSION...UPDATED 00Z... HIGH PRESSURE BUILDING EAST ACROSS WISCONSIN AND LOWER MICHIGAN TONIGHT WILL TIGHTEN THE GRADIENT ACROSS NORTHERN IL THROUGH THE NIGHT. GUSTY NORTHEAST WINDS WILL LIKELY BE SLOW TO DIMINISH UNTIL LATE EVENING AND FORECAST SOUNDINGS SUGGEST GUSTS COULD REMAIN PREVAILING THROUGH MUCH OF THE NIGHT AND INTO THURSDAY MORNING. OTHER THAN INCREASING GUSTS A BIT FOR THIS EVENING...NO MAJOR CHANGES TO PREVIOUS FORECAST. WINDS WILL REMAIN NORTHEAST THROUGH THE PERIOD AND BEGIN TO DIMINISH LATE THURSDAY AFTERNOON AND ESPECIALLY THURSDAY EVENING...WHEN SPEEDS SHOULD QUICKLY DIMINISH UNDER 10 KTS. MVFR CIGS HAVE DEVELOPED NEAR THE LAKE AND NOT EXPECTING THESE TO PERSIST TOO LONG INTO THE EVENING BUT ALSO NOT CONFIDENT ON HOW FAR INLAND THEY WILL MOVE/EXTEND EITHER AND OPTED TO INCLUDE A TEMPO FOR A FEW HOURS. OTHERWISE...VFR EXPECTED THROUGH THE PERIOD. CMS //ORD AND MDW CONFIDENCE...UPDATED 00Z... * HIGH FOR WINDS THROUGH THE PERIOD. * LOW FOR MVFR CIGS EARLY THIS EVENING. CMS //OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z... * FRIDAY...DRY/VFR. POSSIBLE LAKE BREEZE LATE AFTERNOON. * SATURDAY AND SUNDAY...DRY/VFR. * MONDAY...CHANCE OF SHRA. MVFR POSSIBLE. POSSIBLE LAKE BREEZE/ WIND SHIFT. * TUESDAY...DRY/VFR. && .MARINE... 135 PM CDT A SERIES OF WEAK LOW PRESSURES WERE ORIENTED ALONG A SLOW MOVING FRONTAL BOUNDARY LATE THIS AFTERNOON...STRETCHING SOUTHWEST FROM JUST NORTH OF LAKE HURON TO THE SOUTHERN PORTION OF LAKE MICHIGAN. THIS BOUNDARY WILL CONTINUE TO DRIFT SOUTHEAST...WITH WINDS OVER THE LAKE SHIFTING FROM WEST/SOUTHWEST TO NORTH. MEANWHILE HIGH PRESSURE OVER THE NORTHERN PLAINS/UPPER MIDWEST WILL CONTINUE TO BUILD INTO THE WESTERN GREAT LAKES REGION. BETWEEN THESE TWO SYSTEMS THE PRESSURE GRADIENT WILL TIGHTEN BRIEFLY...ALONG WITH NORTHERLY WINDS TO AT TIMES NORTHEASTERLY WINDS...ALLOWING GUSTS TO APPROACH 25 KT AT TIMES TONIGHT. THIS ALL SUGGESTS WAVES BUILDING ESPECIALLY THE SOUTHERN AND SOUTHWEST PORTIONS OF LAKE MICHIGAN. IN ADDITION THIS APPEARS TO CREATE STRONGER CURRENTS FOR THE NEARSHORE WATERS BETWEEN CHICAGO AND GARY. AT THIS TIME HAVE OPTED TO HOLD OFF ON ANY BEACH HAZARDS...HOWEVER THE OVERNIGHT SHIFT MAY NEED TO ISSUE A HEADLINE IF THE WINDS TREND STRONGER OVERNIGHT THAN WHAT CURRENT GUIDANCE IS SUGGESTING. HIGH PRESSURE WILL THEN CONTINUE TO BUILD INTO THE REGION FOR THURSDAY INTO FRIDAY...WITH LIGHT WINDS EXPECTED FOR MUCH OF THE LAKE. WITH THE HIGH PRESSURE CENTER EXPECTED TO PASS OVER THE NORTHERN PORTION OF THE LAKE...A SLIGHT INCREASE IN THE GRADIENT MAY OCCUR ACROSS THE SOUTHERN PORTIONS AND PRODUCE SLIGHTLY HIGHER WAVES IN THE 2 TO 4 FT RANGE. HIGH PRESSURE WILL WEAKEN WITH A SECOND FRONTAL BOUNDARY PUSHING INTO THE WESTERN GREAT LAKES FRI...WITH A SLIGHT BUMP IN THE NORTHWEST WINDS. THEN A SECOND AREA OF HIGH PRESSURE WILL PUSH BACK INTO THE REGION FOR THE UPCOMING WEEKEND. BEACHLER && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 7, 3:45 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
345 PM CDT WED AUG 7 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
082045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
345 PM CDT WED AUG 7 2013 /445 PM EDT WED AUG 7 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
CHANCE OF THUNDERSTORMS...A FEW COULD PRODUCE:
HEAVY RAINFALL.
FREQUENT LIGHTNING.
HAIL UP TO THE SIZE OF QUARTERS.
WIND GUSTS UP TO 60 MPH.
AREAS AFFECTED AND TIMING:
SCATTERED STORMS THROUGH EARLY EVENING...GENERALLY SOUTH AND EAST
OF A LINE FROM CHICAGO TO PONTIAC. THE THUNDERSTORM THREAT WILL
END FROM NORTHWEST TO SOUTHEAST THROUGH THE LATE AFTERNOON AND
EARLY EVENING HOURS.
DISCUSSION:
WITH A MOIST AND UNSTABLE AIRMASS ACROSS THE AREA...SCATTERED
STORMS HAVE DEVELOPED ALONG AND AHEAD OF A WEAK COLD FRONT SAGGING
SOUTHEAST THROUGH THE REGION. THERE IS A CHANCE THAT A FEW OF THE
STRONGER STORMS COULD REACH SEVERE LEVELS. ALSO...SOME OF THE
STRONGER STORMS WILL BE CAPABLE OF HEAVY RAINFALL AMOUNTS...THOUGH
THE PROGRESSIVE MOTION OF THE STORMS SHOULD LIMIT ANY FLASH FLOOD
THREAT.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG PARTS OF THE
ILLINOIS AND INDIANA SHORE LATE TONIGHT.
THERE IS AN INCREASED RISK OF LARGE WAVES AND DANGEROUS CURRENTS
AT THE ILLINOIS AND INDIANA LAKE MICHIGAN BEACHES TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS AN INCREASED RISK OF LARGE WAVES AND DANGEROUS CURRENTS
AT THE ILLINOIS AND INDIANA LAKE MICHIGAN BEACHES ON THURSDAY.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG PARTS OF THE
ILLINOIS AND INDIANA SHORE ON THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING...MAINLY SOUTH OF INTERSTATE 80. THERE WILL BE
ANOTHER CHANCE FOR THUNDERSTORMS...SOUTH OF A LINE FROM PONTIAC
TO WATSEKA...SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THROUGH EARLY THIS EVENING.
&&
LMZ740>745-082045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
345 PM CDT WED AUG 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS INTO EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-082045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
345 PM CDT WED AUG 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVER THE FAR SOUTHERN TIP OF
THE LAKE INTO EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT INTO
EARLY FRIDAY OVER THE NORTHERN PORTIONS OF THE LAKE.
&&
KREIN
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Special weather statement, Aug 7, 2:05 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 205 PM CDT WED AUG 7 2013 ILZ032-071945- LIVINGSTON IL- 205 PM CDT WED AUG 7 2013 ...SPECIAL WEATHER STATEMENT... AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PONTIAC...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. CITIES AND TOWNS AFFECTED... PONTIAC... ODELL... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4105 8841 4078 8845 4083 8882 4101 8880 TIME...MOT...LOC 1905Z 273DEG 17KT 4091 8869 ENDERLEN
Local storm report, Aug 7, 3:28 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL W JOLIET 41.53N 88.12W
08/07/2013 E0.75 INCH WILL IL PUBLIC
AT CATON FARM ROAD AND COUNTY LINE ROAD. VIA FACEBOOK.
&&
CLocal storm report, Aug 7, 3:34 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
334 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 SW PLAINFIELD 41.57N 88.27W
08/07/2013 E0.25 INCH KENDALL IL COCORAHS
&&
CLocal storm report, Aug 7, 4:21 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
421 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL PONTIAC 40.88N 88.64W
08/07/2013 E0.50 INCH LIVINGSTON IL PUBLIC
HEAVY RAIN WAS ALSO MENTIONED. VIA FACEBOOK.
&&
CNearby
Beach Hazards Statements in Indiana, 2013Beach Hazards Statements in Illinois, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.